I am 66 and never have had MDD in my life. My Dr. wants me to be on 3 antidepressants now.One is an SSRI and the other 2 are tricyclic. I didn't know you could mix them .She had me on a low dose if Rexulti,but I didn't think it was needed,so she took me off of it and wanted to add the SSRI.I had taken that in the past for mild depression,but it caused bleeding problems,so I didn't take that. I went back and she gave me something called Viibryd. I didn't start it,but for the past day or so I have been feeling at rock bottom again. I am afraid of the combining it with the Doxipine and Trazadone, but my friend said I was getting better for a while and she can tell I am back to being as bad as before and wants me to be my old self again,so I took my first one with my dinner tonight. I am afraid of the diarrhea. I had that for about two months in the past and lost 20lbs in less than 1 month and then about 5 more before it stopped. Now I have constipation from an unrelated med. from another Dr.. Maybe they will balance each other out. Also, why do you have to take it with food? I have no appatite. Till 8pm tonight all I had eaten was a small banana and three cookies. Then after I talked to my friend and decided to take the Viibryd, I ate a chicken sandwich and some mashed potatoes because my friend asked me to eat. I feel hopeless right now.Anyone else who has come through this? Thanks,Toooldfrths
Why does Viibryd have to be with food? Also is the diarrhea so bad that you lose weight?Thnx?
Question posted by arabrabseflor on 10 Sep 2016
Last updated on 17 December 2018 by Rathmullan
Viibryd needs to be taken with food in order to be fully absorbed into the bloodstream. Without food, Viibryd only achieves approximately 50% of its potential blood concentration level. So absent food it is as though you only took half the dosage. For some people, myself included, Viibryd can be a very effective anti-depressant. For many, it also has anxyolitic properties although it technically is not approved for anxiety. I was so pleased with Vybriid's impact on my depression and anxiety that I gladly put up with the diarrhea. The diarrhea does lessen in severity with time and then becomes intermittent. I, unfortunately, have not noticed any weight loss while on Viibryd - though you may find yourself drinking more water while on Viibryd - which is a good thing.
Not sure what dosage of Viibryd your taking but assuming it's 20 mg or more you should begin to feel its effect in 3 weeks - assuming you are taking it with food.
Take care for now and all the best.
I’m going through painful diarrhea with Viibryd. I’m taking ibuprofen and I’m going to the drugstore to buy Imodium.
I’ve only been on it a week and a member encouraged me that it may go away in time so I am so hopeful since I’m finding viibryd very helpful for depression and anxiety. All the best
It may be best to ask you doctor why she is prescribing three antidepressants at the same time. The weight loss could be a concern if you are not over weight. The antidepressants can affect your appetite. The issues with taking three antidepressants at the same time is not knowing which one is working and which one is causing side effects.
Have an open honest talk with your doctor about your symptoms and concerns. You have a right to have your questions addressed.
Hope you feel better soon :)
- Viibryd uses and safety info
- Viibryd information for Healthcare Professionals (includes dosage details)
- Side effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.